MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PREF GUIDING SHEATH:MULTI-SHRT; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC PREF GUIDING SHEATH:MULTI-SHRT; INTRODUCER, CATHETER
Model Number 301803MS
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Biosense webster manufacturer's reference number (b)(4) has 2 reports.The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a preface® guiding sheath with multipurpose curve and the hemostatic valve leaked.The issue occurred during sheath insertion.The sheath was replaced with a like device--which then had a hemostatic valve separation after an hour of usage.The sheath was replaced with a third like device.The issues were resolved.The procedure continued.No patient consequences were reported.Hemostatic valve separation is mdr-reportable.
 
Additional Manufacturer Narrative
On 5-jul-2023, bwi received additional information regarding the event.The hemostatic valve was "totally separated" from the hub.The brim cap/hub were not damaged/separated/detached from the sheath.Air did not enter the patient's body.Blood return was observed, no more than a few drops (exact quantity unknown).Updated concomitant products: nrg rf transseptal needle.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 6-sep-2023, the product investigation was completed.It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a preface® guiding sheath with multipurpose curve and the hemostatic valve leaked.The issue occurred during sheath insertion.The sheath was replaced with a like device--which then had a hemostatic valve separation after an hour of usage.The sheath was replaced with a third like device.The issues were resolved.The procedure continued.No patient consequences were reported.Device evaluation details: the product was returned to biosense webster for evaluation.It was sent to cordis for further investigation.Visual and functional analyses of the returned device were performed following bwi procedures.Visual inspection of the device revealed no signs of separation issues.Furthermore, there were no damages or anomalies detected on both the vessel dilator and the guidewire.Functional analysis was performed and no leakage was observed during the test.The complaint reported by the customer was not confirmed, the hemostasis valve does not present any separation condition or damages.The exact cause of the reported event could not be conclusively determined during the analysis.Procedural/handling factors might have contributed to this issue.The product analysis did not suggest that the event reported by the customer could be related to the manufacturing process of the unit.A device history record evaluation was performed for finished device number 18157975, and no internal action related to the complaint was found during the review.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PREF GUIDING SHEATH:MULTI-SHRT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17207367
Report Number2029046-2023-01388
Device Sequence Number6798851
Product Code DYB
UDI-Device Identifier10846835000030
UDI-Public10846835000030
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K982740
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number301803MS
Device Catalogue Number301803MS
Device Lot Number18157975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by Manufacturer07/05/2023
09/06/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date08/01/2023
10/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NRG RF TRANSSEPTAL NEEDLE; SMARTABLATE TUBING SET; SMARTABLATE TUBING SET
Patient SexUnknown